Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Determinacy of sufficiently differentiable maps

Author: Alan M. Selby
Journal: Trans. Amer. Math. Soc. 312 (1989), 85-113
MSC: Primary 58C27
MathSciNet review: 937251
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Variants of the algebraic conditions of Mather are shown to be sufficient for the $ k$-determinacy of $ {C^u}$ maps with respect to $ j$-flat, contact (or right) $ {C^r}$ equivalence relations where $ u - k \leq r \leq u - k + j + 1$ and $ 0 \leq j < k \leq u$. The required changes of coordinates and matrix-valued functions are constructed from the variation of coefficients in polynomials. The main result follows from a finite-dimensional, polynomial pertubation argument which employs a parameter-dependent polynomial representation of functions based on Taylor's formula. For $ r > k$, the algebraic conditions are seen to be necessary.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58C27

Retrieve articles in all journals with MSC: 58C27

Additional Information

Keywords: Algebraic conditions for $ {C^r}$ contact and right determinacy, Taylor's formula, polynomial representation of maps, ordinary differential equations
Article copyright: © Copyright 1989 American Mathematical Society